Pernicious Anaemia Society
16,240 members11,320 posts

Crazy on b12?

Did anyone turn into an emotional mess upon starting b12? After taking HydroxyB12 2000mcg sublingual lozenges for two days, my potassium tanked and I ended up in er. After that, I decided to start low and slow, taking 1/8 of a lozenge as well as potassium supplements (spaced out). Well last night I had the most bizarre reaction...cold body temp, teeth chattering, and uncontrollable crying. It was like I was a different person. Today I feel better but toes still feel cold and numb. Could this be from potassium? Or is this the b12 itself? Does it affect thyroid? I feel like I’m going crazy.

6 Replies
oldestnewest

I’m so sorry you’re dealing with that....sometimes a good cry is warranted 😉. I think b12 only messes up potassium levels in people that have methylation issues. I have mthfr, mtrr, and several other genetic mutations, so who knows. Or maybe I have an undiagnosed kidney/adrenal issue. However, finding a doctor to even recognize those is difficult. I told my gp about the potassium drop and I’m not even sure they know it’s a possibility with b12...sort of acted like I was stupid or hypochondriac. Besides the chronic low potassium and anemia, I have thyroid issues as well. I think chronic Epstein-Barr virus or other infections such as SIBO may be involved too, but again, how to find out? Gluten intolerance, fluid retention, insomnia, all that good stuff.

I hope you find some answers!

1 like
Reply

Deannajoy, Lugol's iodine was used to treat hyperthyroid condition's as it can destroy the gland, so please check whether you should be using it for an underactive thyroid. You've obviously got a lot to deal with at the moment and I hope you get to feel better soon.

Reply

Deannajoy, I think it would be helpful for you to post a question regarding this on the Thyroid UK forum. There are people there who are very knowledgeable on thyroid issues and you will get a lot of information :) .

1 like
Reply

Try taking a complex B12 sup with it and also make sure you are taking folate.

1 like
Reply

When supplementing with B12 you might benefit from a broad spectrum multivitamin and mineral supplement, plus extra folate, potassium, magnesium and iron to make the extra B12 work.

Look up Clivealive's excellent replies on folate. This deficiency produces similar reactions in me.

I also suggest you Google potassium to see what the symptoms of deficiency and excess are to give you a better idea of what to expect.

Potassium is vital for me and I feel terrible if I don't get enough.

1 like
Reply

Yes, I felt great after the first injection, then I was up and down emotionally like a yo-yo. Physically I got pains in my calf, became shaky etc. It took me a month or two to settle and I now have to take various supplements as my iron and potassium drop when on injections. And I have to up my food intake of potassium. It did get better for me, only thanks to lots of help on here and FB sites. It was worth it. Research into B 12 deficiency has made all the difference to managing the deficiency.

1 like
Reply

You may also like...